Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 14, 2021, 6:48 PM EDT for Guilford County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 6:48 PM EDT (22:48 UTC)
- Expired
- Aug 14, 2021, 7:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 117 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
495
WWUS82 KRAH 142248
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
648 PM EDT Sat Aug 14 2021
NCZ022-039-142345-
Guilford NC-Randolph NC-
648 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Randolph and Guilford Counties through 745 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greensboro, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, High Point, McLeansville, Archdale, Gibsonville, Pleasant
Garden, Jamestown, Lake Guilford Mackintosh Marina, Forest Oaks and
Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3615 7954 3589 7954 3585 7972 3591 8001
3598 8005 3606 8004 3610 8000 3616 7985
3619 7965
TIME...MOT...LOC 2248Z 310DEG 6KT 3607 7980
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:11 PM EDT, 37 minutes earlier.
Area forecast discussion, Aug 14, 6:11 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 611 PM EDT Sat Aug 14 2021 .SYNOPSIS... On the western periphery of a strong, subtropical ridge centered off the coast Carolinas, a cold front will approach slowly from the northwest this afternoon and will eventually merge with a surface trough as it settles over central NC tonight through Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 600 PM Saturday... Heat Advisory has been cancelled owing to the presence of widespread, rain-cooled air throughout most of cntl NC as of 6 PM. The exception is over the far srn Sandhills and Coastal Plain, but even there, heat index values have decreased to around 100 F and will continue to decrease through the evening. .PREV DISCUSSION... /ISSUED 330 PM EDT Sat Aug 14 2021/ Scattered to numerous pulse thunderstorms have developed across the central NC and coverage will continue to increase over the next few several hours with new updrafts going up along outflow boundaries. Main hazard with these storms will be localized wind damage from wet microbursts and flash flooding in low-lying or poor drainage areas, due to the slow movement and back-building of new updrafts. Then between 23 to 03z, the approach and then consolidation of the cold front with the pre-frontal trough and any ongoing convection will likely result in renewed lift with another area/cluster of storms approaching the area from the NW. These storms could exhibit slightly better organization as they move through the northern Piedmont and northern coastal plain counties. However, given it will be past peak heating, severe threat some be rather isolated. Convection is forecast to gradually wane overnight as sfc CIN develops in the rain/outflow cooled air along the front. Lows 70 to 75 with areas of stratus and/or fog INVOF the front. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 358 PM Saturday... Deep southerly flow between the subtropical ridge centered off the SE US coast and the mid/upper level trough over the MS Vally will continue to pump anomalously high PWATS of 2-2.25"(+3 to +4 S.D.) into the region. A quasi-stationary surface boundary, that will likely be enhanced by differential heating due to the slow and gradual lifting of a low cloud/stratus along and on the north side of the front will support another day of scattered to numerous showers/storms across central NC. Very weak shear will result in a non-zero threat for an isolated wet microburst. Otherwise, locally heavy rain and flooding in low-lying and poor drainage areas will be the primary threat. The good news is the front, low clouds and precipitation will finally give us some relief from the hot temperatures, with highs ranging from the lower-80s north to upper-80s/near90 south. Lows Sunday night will be in the upper-60s to lower-70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 255 PM Saturday... A stationary front will linger along the Coastal Plain early next week, weaken and then retreat back north by mid to late week. The latest model guidance shows TC Fred making landfall somewhere along the panhandle of FL Monday night/ Tuesday morning and continuing north while weakening as it moves into the TN valley. Southerly moisture moving into the region with PWs becoming above average ranging from 2 inches up to 2.25 inches from Tuesday through Friday. There is a chance of showers and storms across the region Monday through Wednesday, with the highest chance in the western Piedmont due to TC Fred out west and a weak mid/upper level ridge lingering offshore, thus slightly lower PoPs over the coastal Plain. As remnants of TC Fred moves north, a Piedmont trough redevelops therefore a return of afternoon summertime convection for the rest of the week. Temperatures for the beginning of the week will start off below average with highs near 80 in the north and west, and mid 80s in the southeast. More near average temperatures are expected by late week with highs in the mid to upper 80s and lows in the upper 60s low 70s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 230 PM Saturday... 24-hour TAF period: Scattered thunderstorms have already developed across the western and central terminals(KINT, KGSO and KRDU) and coverage will continue to increase through the late afternoon and linger into the evening as a weak cold front approaches from the northwest. A brief period of strong gusty winds and sub-VFR conditions will be possible with the stronger storms. At KRWI and KFAY, coverage will be more isolated in nature and will handle any impacts with near term TAF amendments. The weak cold front will settle near the NC-VA border. Moisture pooling along the front will likely result the development of IFR to MVFR ceilings between 06 to 12z at all but the KFAY TAF site, which should remain VFR. With the front stalled across the area, these sub- VFR ceilings across the northern TAF sites will be slow to lift, potentially remaining MVFR until midday/early afternoon. Scattered to numerous showers and storms are expected again Sunday afternoon, with the greatest coverage expected across the western and central terminals. -CBL Looking beyond 18z Sunday: As the front stalls near or over the area and tropical moisture from Fred gets drawn north, multiple rounds of showers and a few storms are expected each day through the rest of the period across all of central NC. Sub-VFR conditions from fog/low stratus are also possible each morning. -Danco && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS/Danco NEAR TERM...MWS/CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL/Danco
Hazardous weather outlook, Aug 14, 6:05 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 605 PM EDT Sat Aug 14 2021 NCZ085-086-088-089-152215- Scotland-Hoke-Cumberland-Sampson- 605 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Heat index values will remain around 100 degrees through 8 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>028-038>043-073>078-083-084-152215- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond- 605 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 14, 4:13 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N RDU INTERNATIONAL 35.89N 78.78W
08/14/2021 E1.00 INCH WAKE NC PUBLIC
PUBLIC REPORTS UP TO QUARTER SIZED HAIL AT
THE RALEIGH DURHAM INTERNATIONAL AIRPORT.
TIME ESTIMATED BY RADAR.
&&
ASSpecial weather statement, Aug 14, 4:38 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
438 PM EDT Sat Aug 14 2021
NCZ021-142145-
Forsyth NC-
438 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northern Forsyth
County through 545 PM EDT...
At 437 PM EDT, Doppler radar was tracking a strong thunderstorm near
Germanton, or 8 miles north of Winston-Salem, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winston-Salem, Walkertown, Rural Hall, Pfafftown, Stanleyville,
Donnaha, Belews Creek, Sedge Garden and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3626 8004 3624 8004 3607 8017 3615 8044
3621 8045 3622 8043 3624 8045 3626 8045
TIME...MOT...LOC 2037Z 204DEG 12KT 3622 8029
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10Special weather statement, Aug 14, 4:44 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
444 PM EDT Sat Aug 14 2021
NCZ041-042-077-142145-
Johnston NC-Harnett NC-Wake NC-
444 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Harnett, south central Wake and west central Johnston Counties
through 545 PM EDT...
At 444 PM EDT, Doppler radar was tracking a strong thunderstorm near
Angier, or 12 miles northeast of Lillington. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fuquay-Varina and Angier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3566 7875 3566 7859 3558 7850 3545 7866
3552 7884
TIME...MOT...LOC 2044Z 051DEG 1KT 3554 7868
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrenLocal storm report, Aug 14, 5:24 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND GST SMITH REYNOLDS AIRPORT 36.13N 80.22W
08/14/2021 M49 MPH FORSYTH NC ASOS
KINT REPORTED PK WND 33043/2103.
&&
MWSSpecial weather statement, Aug 14, 6:25 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
625 PM EDT Sat Aug 14 2021
NCZ022-142300-
Guilford NC-
625 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northern Guilford
County through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bethany, or 8 miles north of Greensboro, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greensboro, McLeansville, Summerfield, Stokesdale, Haw River State
Park, Lake Townsend Marina, Lake Townsend, Lake Jeanette Marina,
Monticello and Lake Brandt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 7953 3623 7953 3604 7976 3612 8004
3613 8004 3626 7992
TIME...MOT...LOC 2225Z 298DEG 8KT 3621 7984
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KrenSpecial weather statement, Aug 14, 6:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
648 PM EDT Sat Aug 14 2021
NCZ022-039-142345-
Guilford NC-Randolph NC-
648 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Randolph and Guilford Counties through 745 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greensboro, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, High Point, McLeansville, Archdale, Gibsonville, Pleasant
Garden, Jamestown, Lake Guilford Mackintosh Marina, Forest Oaks and
Lake Jeanette Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3615 7954 3589 7954 3585 7972 3591 8001
3598 8005 3606 8004 3610 8000 3616 7985
3619 7965
TIME...MOT...LOC 2248Z 310DEG 6KT 3607 7980
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:56 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Aug 13, 9:36 PM EDT | Special Weather Statement | RAH | Stanly | 24 min |
| Aug 13, 10:11 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Aug 13, 10:45 PM EDT | Special Weather Statement | RAH | Montgomery | 45 min |
| Aug 13, 11:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 64 min |
| Aug 14, 12:03 AM EDT | Special Weather Statement | RAH | Granville | 42 min |
| Aug 14, 12:37 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 68 min |
| Aug 14, 4:01 AM EDT | Heat Advisory | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 14 more | 14 hr |
| Aug 14, 1:46 PM EDT | Special Weather Statement | RAH | Moore | 44 min |
| Aug 14, 1:47 PM EDT | Special Weather Statement | RAH | Wake | 43 min |
| Aug 14, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 51 min |
| Aug 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Aug 14, 2:33 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 2 hr |
| Aug 14, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | RAH | Stanly | 65 min |
| Aug 14, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 44 min |
| Aug 14, 3:25 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 3 hr |
| Aug 14, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 37 min |
| Aug 14, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 51 min |
| Aug 14, 3:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Aug 14, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 29 min |
| Aug 14, 4:08 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 70 min |
| Aug 14, 4:08 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Aug 14, 4:38 PM EDT | Special Weather Statement | RAH | Forsyth | 67 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Aug 14, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 40 min |
| Aug 14, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 19 min |
| Aug 14, 5:24 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Aug 14, 6:25 PM EDT | Special Weather Statement | RAH | Guilford | 35 min |
| Aug 14, 6:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 118 min |
| Aug 14, 7:23 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.